Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

October 15, 20127 counties in Virginia; Gates County, Hertford County, North Carolina

NWS Wakefield, VA issued this special weather statement at Oct 15, 2012, 6:21 PM EDT for 7 counties in Virginia; Gates County, Hertford County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2012, 6:21 PM EDT (22:21 UTC)
Expired
Oct 15, 2012, 7:15 PM EDT
In force
54 min
Issued by
NWS Wakefield, VA

Counties Gates County, NC, Hertford County, NC, City of Chesapeake, VA, City of Franklin, VA, City of Newport News, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Suffolk, VA, Isle of Wight County, VA

The radar

The Norfolk radar (KAKQ), 46 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WWUS81 KAKQ 152221
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT MON OCT 15 2012

NCZ012>017-030>032-VAZ089>098-152315-
BERTIE-CAMDEN-CHESAPEAKE-CHOWAN-GATES-HERTFORD-ISLE OF WIGHT-JAMES
CITY-NEWPORT
NEWS/HAMPTON-NORFOLK/PORTSMOUTH-NORTHAMPTON-PASQUOTANK-PERQUIMANS-
SOUTHAMPTON-SUFFOLK-SURRY-VIRGINIA BEACH-WESTERN CURRITUCK-YORK-
621 PM EDT MON OCT 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF SOUTHEAST 
VIRGINIA AND NORTHEAST NORTH CAROLINA THROUGH 715 PM EDT...

AT 620 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSHMERE TO 11 MILES
SOUTHWEST OF BRYANTOWN...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH
OF SMITHFIELD TO 13 MILES SOUTHEAST OF HALIFAX...MOVING EAST AT 30
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...POTECASI...NEWPORT
NEWS...TABB...RIDDICKSVILLE...LANGLEY VIEW...UNION.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
CLOUD TO GROUND LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3628 7669 3609 7673 3609 7727 3610 7727
      3610 7724 3633 7747 3715 7670 3691 7646
      3694 7634 3697 7630 3696 7643 3713 7664
      3719 7662 3723 7650 3723 7640 3698 7630
      3692 7600 3689 7602 3606 7669

$$

MINNICK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:52 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Oct 15, 3:52 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT MON OCT 15 2012

.SYNOPSIS...
A COLD FRONT CROSSES THE AREA THROUGH THIS EVENING...THEN MOVES
OFF THE COAST TONIGHT. HIGH PRESSURE RETURNS TUESDAY THROUGH
THURSDAY. ANOTHER COLD FRONT CROSSES THE REGION FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SFC COLD FRONT IS MAKING ITS WAY THROUGH THE FA THIS AFTERNOON...
AND IS EXPECTED TO MOVE OFFSHORE BETWEEN 00Z-03Z THIS EVENING.
AHEAD OF THE FRONT...SHOWERS HAVE BEEN NUMEROUS ALONG AND WEST OF
I-95...NORTHEAST TO THE NORTHERN NECK AND OVER THE MD EASTERN SHORE.
SHOWERS WILL EVENTUALLY TRANSLATE SOUTHEAST THROUGH THE EVENING
HOURS AS THE FRONT MOVES EAST...AND SO WILL EXTEND LIKELY POPS
TO THE COAST FOR THE EVENING HOURS. MEANWHILE...AM ALREADY
STARTING TO SEE DRIER CONDITIONS MOVING INTO OUR NW ZONES NEAREST
THE FRONT AND SHOULD CONTINUE TO SEE THIS TREND OVER THE NEXT FEW
HOURS AS THE FRONT MOVES FARTHER EAST. AS FAR AS TSTM
CHANCES...THERE ME BE AN ISOLD TSTM OVER OUR SE ZONES THROUGH
SUNSET IN AN AREA OF WEAK INSTABILITY. HOWEVER...THE OVERALL
THREAT OF TSTMS (ESPECIALLY STRONG/SEVERE) IS GREATLY DIMINISHED
GIVEN EXTENSIVE CLOUD COVER AND UNFAVORABLE ATMOSPHERIC
CONDITIONS. PRECIP ENDS EVERYWHERE BY AROUND 06Z TONIGHT. KEPT
SOME CLOUDS IN POST FROPA DUE TO THE COLD POOL ALOFT BUT DO THINK
SKY BECOMES MOSTLY CLEAR BY 12Z TUE. LOWS TONIGHT WILL FALL BACK
INTO THE MID 40S WEST TO MID 50S ALONG THE IMMEDIATE COAST.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
HIGH PRESSURE ACROSS THE NATION'S MID SECTION TODAY BUILDS INTO OUR
AREA TUES THRU WED. MOSTLY SUNNY TUE WITH HIGHS IN THE 60S. MOSTLY
CLEAR TUE NIGHT WITH LOWS IN THE 40S...EXCEPT LOW 50S COASTAL AREAS.
SUNNY TO PARTLY CLOUDY AND SLIGHTLY WARMER WED. HIGHS INTO THE UPR
60S TO LOW 70S AS HIGH PRESSURE SLIDES OFF THE COAST.

A DEEPENING UPPER TROUGH WILL DIG INTO THE GREAT LAKES REGION ON
THURSDAY...RESULTING IN DEEP SW FLOW ALOFT ACROSS THE MID-ATLANTIC
REGION AHEAD OF A SLOW MOVING SFC COLD FRONT. NEWEST MODEL
GUIDANCE SHOWS THIS FRONT SLOWING DOWN AND REMAINING WEST OF OUR
FA ON THURSDAY WHICH WOULD KEEP US DRY AND PLEASANTLY WARM. MAX
TEMPS SHOULD REACH THE MID 70S MOST PLACES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
NUMERICAL MODELS CONTINUE TO DEVELOP A DEEP CLOSED LOW OVER THE
GREAT LAKES LATER THIS WEEK EMBEDDED WITHIN A LONGWAVE TROUGH OVER
EAST-CENTRAL NORTH AMERICA. UNCERTAINTY CONTINUES WITH RESPECT TO
HOW SWIFTLY THE PRECEDING COLD FRONT MOVES THROUGH THE MID ATLANTIC
AND THE ASSOCIATED MOISTURE FIELDS. THUS THE FORECAST REMAINS LOW
CONFIDENCE. AT THIS TIME THE HIGHEST POPS (30 PERCENT) WILL BE
FORECAST FRIDAY WITH DRIER CONDITIONS ARRIVING FOR THE WEEKEND.
TEMPERATURES SHOULD INITIALLY BE ABOVE SEASONAL AVERAGES AND THEN
TREND TOWARD SEASONAL AVERAGES BEHIND THE COLD FRONT.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
ONLY MINOR CHANGES FROM PREVIOUS FORECAST. ~10 KT SOUTHERLY WINDS
AND SKIES AVGG FEW-SCT AROUND 5K FT THRU THE MRNG HRS. WINDS AND MILD
TEMPERATURES WILL PREVENT FOG FORMATION. CLOUD BASES WILL LOWER
THRU THE DAY AS A COLD FRONT APPROACHES FROM THE WEST. RAIN WAS
TIMED INTO THE TAF SITES STARTING MIDDAY-ERLY AFTN...MAINLY
OCCURRING ACROSS THE AREA DURING THE LATE AFTN-ERLY EVENG. MAINLY
MVFR EXPECTED WITH BRIEF IFR IN HEAVIER PCPN. SCT TSTMS ARE
PSBL...BUT NOT CONFIDENT ENUF IN THE COVERAGE TO INCLUDE IN THE
TAFS ATTM.

OUTLOOK...CONDITIONS WILL IMPROVE FROM WEST TO EAST AS THE COLD
FRONT SWEEPS ACROSS THE AREA THIS EVENING. GUSTY NW WINDS CAN BE
EXPECTED ON TUESDAY. VFR AND DRY CONDITIONS ARE EXPECTED THROUGH
THURSDAY. ANOTHER FRONT WITH PCPN IS EXPECTED TOWARD THE END OF
THE WEEK.

&&

.MARINE...
A COLD FRONT MOVES ACROSS THE MID ATLANTIC COAST THIS EVENING
FOLLOWED BY A MODEST CAA SURGE. A WIND SHIFT TO THE NNW IS EXPECTED
WITH WIND SPEEDS INCREASING TO 20-25KT WITH GUSTS TO 30KT. SEAS ARE
EXPECTED TO BUILD TO 4-5FT LATE TONIGHT INTO TUESDAY MORNING. AN SCA
IS IN EFFECT FOR ALL AREAS TONIGHT AND PRESENTLY ENDS AT 14Z FOR THE
RIVERS...17Z FOR THE BAY/SOUND/NORTHERN OCEAN ZONES...AND 23Z FOR
THE SOUTHERN OCEAN ZONES. CAA STEADILY SUBSIDES TUESDAY AS HIGH
PRESSURE BUILDS IN FROM THE WEST AND PREVAILS OVER THE REGION
TUESDAY NIGHT AND WEDNESDAY...BEFORE MOVING OFF THE COAST WEDNESDAY
NIGHT AHEAD OF THE NEXT FRONT. LATEST WAVEWATCH GUIDANCE SUGGESTS
SEAS COULD APPROACH 5FT MIDWEEK OUT NEAR 20NM AS TROPICAL STORM
(FORECAST BY NHC TO BECOME HURRICANE) RAFAEL TRACKS NNE EAST OF
BERMUDA.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
     TUESDAY FOR ANZ635>638.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 1 PM EDT
     TUESDAY FOR ANZ630>634-650-652-654.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 7 PM EDT
     TUESDAY FOR ANZ656-658.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...AJZ
AVIATION...MAM
MARINE...AJZ
Hazardous weather outlook, Oct 15, 12:56 PM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1256 PM EDT MON OCT 15 2012

NCZ012>017-030>032-102-VAZ092-093-095>098-161700-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
1256 PM EDT MON OCT 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH
HAMPTON ROADS VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT PUSHES ACROSS THE REGION. THE
MAIN THREAT WILL BE LOCALIZED DAMAGING WIND GUSTS. LOCALLY HEAVY
DOWNPOURS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-161700-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
1256 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ656-658-161700-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1256 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ635>638-161700-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
1256 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ048-049-060>091-094-099-100-161700-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK-
NORTHAMPTON VA-
1256 PM EDT MON OCT 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 15, 5:20 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
520 PM EDT MON OCT 15 2012

NCZ012-013-030-152200-
BERTIE NC-HERTFORD NC-NORTHAMPTON NC-
520 PM EDT MON OCT 15 2012

...STRONG THUNDERSTORM OVER NORTHEAST NORTH CAROLINA...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF RICH SQUARE...MOVING
NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RICH
SQUARE AT 530 PM EDT...EAGLETOWN AT 535 PM EDT...AULANDER AT 540 PM
EDT...MILLENNIUM AT 545 PM EDT...SAINT JOHN AT 550 PM EDT...UNION AT
555 PM EDT.

WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3614 7727 3616 7727 3616 7731 3619 7733
      3619 7735 3621 7739 3624 7738 3627 7742
      3629 7742 3645 7702 3621 7692

LALEXAND
Special weather statement, Oct 15, 5:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT MON OCT 15 2012

NCZ012-VAZ087>089-092-152215-
GREENSVILLE-NORTHAMPTON-SOUTHAMPTON-SURRY-SUSSEX-
530 PM EDT MON OCT 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...GREENSVILLE...
SURRY...SUSSEX AND SOUTHAMPTON COUNTIES THROUGH 615 PM EDT...

AT 530 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WAVERLY TO 10 MILES SOUTH
OF GUM FORKS...OR ALONG A LINE EXTENDING FROM WAVERLY TO 7 MILES
SOUTHWEST OF ROANOKE RAPIDS...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LITTLETON...
GARYSBURG...GUMBERRY...GUMBERRY...SEABOARD...ELBERON.

HAZARDS INCLUDE...
HEAVY RAINFALL.

GUSTY WINDS OF 30 TO 40 MPH.

CLOUD TO GROUND LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3638 7755 3641 7756 3644 7763 3648 7765
      3648 7770 3707 7713 3713 7668 3704 7675
      3699 7685 3693 7685 3637 7733 3635 7758

ZIMMERMAN
Special weather statement, Oct 15, 5:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
557 PM EDT MON OCT 15 2012

NCZ013-014-030-VAZ096-152230-
BERTIE NC-GATES NC-HERTFORD NC-SUFFOLK VA-
557 PM EDT MON OCT 15 2012

...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST NORTH CAROLINA...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AHOSKIE...MOVING NORTHEAST AT 35 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR WINTON AT 600 PM EDT...EURE AT 605
PM EDT...RODUCO AT 610 PM EDT...BUCKLAND AT 615 PM EDT...EASONS
CROSSROADS AT 620 PM EDT...HAZELTON AT 625 PM EDT.

EXPECT BRIEF VERY HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES
WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS POSSIBLE. IF YOU HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3663 7664 3644 7650 3623 7704 3639 7715

LALEXAND
Special weather statement, Oct 15, 6:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
601 PM EDT MON OCT 15 2012

VAZ084-089>091-093-094-152230-
GLOUCESTER-ISLE OF WIGHT-JAMES CITY-NEWPORT NEWS/HAMPTON-SURRY-YORK-
601 PM EDT MON OCT 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF NEWPORT NEWS...ISLE
OF WIGHT...SURRY...YORK...JAMES CITY...GLOUCESTER AND CITY OF
WILLIAMSBURG COUNTIES THROUGH 630 PM EDT...

AT 600 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GOVERNORS LAND TO SCOTLAND
TO ALLIANCE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SURRY
TO SURRY...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...YORK TERRACE...AND...
WATER COUNTRY U.S.A....NEWPORT NEWS GOLF...AND...U.S. NAVAL
WEAPONS...BELROI...AND...YORKTOWN...GLOUCESTER COURTHOUSE...AND...
SELDEN...WARE NECK...AND...SEVERN.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS...TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3724 7649 3722 7647 3713 7662 3721 7665
      3720 7674 3718 7677 3715 7672 3720 7669
      3711 7668 3705 7679 3713 7684 3721 7694
      3735 7666 3725 7652 3737 7663 3746 7645
      3743 7645 3741 7641 3735 7641 3727 7637

ZIMMERMAN
Special weather statement, Oct 15, 6:19 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
619 PM EDT MON OCT 15 2012

VAZ084-086-152245-
GLOUCESTER-MATHEWS-
619 PM EDT MON OCT 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MATHEWS AND GLOUCESTER
COUNTIES THROUGH 645 PM EDT...

AT 618 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLAY BANK TO WICOMICO TO 6
MILES SOUTHWEST OF GLOUCESTER POINT...OR ALONG A LINE EXTENDING FROM
5 MILES SOUTHWEST OF GLOUCESTER COURTHOUSE TO GLOUCESTER POINT TO 5
MILES SOUTHWEST OF YORKTOWN...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FORT NONSENSE...
AND...SOLES...NORTH...AND...BLAKES...GWYNN...AND...REDART.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS...TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3735 7626 3731 7626 3730 7628 3736 7635
      3735 7638 3737 7640 3735 7641 3727 7637
      3724 7645 3724 7652 3727 7651 3738 7666
      3753 7637 3751 7632 3753 7629 3745 7624
      3737 7624

ZIMMERMAN
Special weather statement, Oct 15, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT MON OCT 15 2012

NCZ012>017-030>032-VAZ089>098-152315-
BERTIE-CAMDEN-CHESAPEAKE-CHOWAN-GATES-HERTFORD-ISLE OF WIGHT-JAMES
CITY-NEWPORT
NEWS/HAMPTON-NORFOLK/PORTSMOUTH-NORTHAMPTON-PASQUOTANK-PERQUIMANS-
SOUTHAMPTON-SUFFOLK-SURRY-VIRGINIA BEACH-WESTERN CURRITUCK-YORK-
621 PM EDT MON OCT 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF SOUTHEAST
VIRGINIA AND NORTHEAST NORTH CAROLINA THROUGH 715 PM EDT...

AT 620 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSHMERE TO 11 MILES
SOUTHWEST OF BRYANTOWN...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH
OF SMITHFIELD TO 13 MILES SOUTHEAST OF HALIFAX...MOVING EAST AT 30
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...POTECASI...NEWPORT
NEWS...TABB...RIDDICKSVILLE...LANGLEY VIEW...UNION.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
CLOUD TO GROUND LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3628 7669 3609 7673 3609 7727 3610 7727
      3610 7724 3633 7747 3715 7670 3691 7646
      3694 7634 3697 7630 3696 7643 3713 7664
      3719 7662 3723 7650 3723 7640 3698 7630
      3692 7600 3689 7602 3606 7669

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:21 AM EDTSmall Craft AdvisoryAKQ37 hr
Oct 15, 5:30 PM EDTSpecial Weather StatementAKQSouthampton, Sussex45 min
Oct 15, 6:01 PM EDTSpecial Weather StatementAKQGloucester, City of Williamsburg29 min
Oct 15, 6:19 PM EDTSpecial Weather StatementAKQGloucester, Mathews26 min
Oct 15, 6:44 PM EDTSpecial Marine WarningAKQ61 min
Oct 15, 7:11 PM EDTSpecial Marine WarningAKQ109 min
Oct 15, 7:12 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach48 min
Oct 15, 7:29 PM EDTSpecial Weather StatementAKQAccomack, Northampton31 min
Oct 15, 7:59 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach46 min
Oct 15, 5:20 PM EDTSpecial Weather StatementAKQHertford40 min
Oct 15, 5:57 PM EDTSpecial Weather StatementAKQGates, Hertford33 min

Nearby

Special Weather Statements in Virginia, 2012Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.